berrinice wrote: I have just been diagnosed deficient B12 & folic acid associated with a) alcoholism or b) leukemia
0.38% of 60mg daily is equivalent of 1/44,000 of a standard drink so the traces of ethanol in the Dac won't be the cause of the deficiencies. While it is associated with alcoholism the alcohol isn't the cause. Most likely it is a dietary deficiency, are you vegan or on a low animal product diet? Regardless, your GP needs to investigate it to determine the cause. Here is some info in relation to hep c.
It is entirely usual that there are residual solvents present. They are the main reason that the purity is 99.x%
In the Daclatasvir we use the residual solvent is Ethyl Acetate CH3COOH (this is in nail polish remover and model airplane glue).
Ethanol is CH3CH2OH, and is a similar solvent.
If you think back to high school chemistry you probably remember dissolving crystal in liquid (solvent) and then mixing two things to make something else. This is the same as on industrial scale - the crystals of pure material are made in a solvent and it is increasingly expensive to remove all of it so we settle for 99.x% purity.
Hi Berrinice, My latest blood tests showed a b12 and folate deficiency aswell, it only turned up after starting ribavirin along with a couple of other unpleasant side effects, I've stopped the ribavirin, 24 weeks of Sof/Dac seems to work better without it in gen 3's anyway, but the ribavirin side effects continue to linger. And will take some time to leave my system. Ribavirin causes anemia which is also a factor in b12 and folate deficiency (according to what I've read) Are you taking ribavirin?
GT 3, F3, Contracted 1993 Tx Naive
V/L 1,267,000 AST 67 ALT 65 6/10/15
commence Sof/Dac (Mesochem) 6/11/15
AST ALT normal 24/11 *
*V/L UNDETECTED 24/11*
no riba for about 3 weeks. its not diet, meat eater. I had bristol myer squibb daclatasvir for 3 months, then bought in sydney after a couple of weeks I starting getting really tired again like with hep so I had thyroid and a blood test which showed b12 and folic acid deficiency, the only thing that changed was the source of declatasvir. Also I am not happy with the shoddy certificate of analysis that came with the meds.